Does the side effect from Methotrexate cause strong odor in urine?
I am on methotrexate .5 ml injections for rheumatoid arthritis and have noticed that I have had a strong odor eminating from either my urine or from my vaginal area. Could this be a side effect of the methotrexate? I did not have this odor before I began taking this medication.
Methotrexate is a drug that may affect the immune system so it increases the risk of infections. In your case, because you have a strong smell in the urine, I would recommend you to have a visit with the doctor and possibly a urinalysis to rule out urinary infection.
If a urinary infection is present, the doctor will have to prescribe antibiotics. Also, the doctor may consider doing some blood tests to make sure that your white blood cell count is normal.
I hope this answers your query. I remain at your disposal for further medical assistance.
Regards, Dr. Antoneta Zotaj General and Family Physician
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]